Alert archive / Washington / Gale Warnings in 2011
Gale Warning 89, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Oct 10, 2011, 10:31 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2011, 10:31 PM PDT (05:31 UTC)
- Expired
- Oct 11, 2011, 5:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
978 WHUS76 KSEW 110531 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1031 PM PDT MON OCT 10 2011 PZZ130-111200- /O.UPG.KSEW.SC.Y.0833.000000T0000Z-111012T1200Z/ /O.NEW.KSEW.GL.W.0089.111011T0531Z-111011T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1031 PM PDT MON OCT 10 2011 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTHWEST 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131>135-150-153-156-170-173-176-111345- /O.CON.KSEW.SC.Y.0833.000000T0000Z-111012T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1031 PM PDT MON OCT 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND...SOUTH TO SOUTHWEST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
596 WHUS76 KSEW 110936 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 AM PDT TUE OCT 11 2011 PZZ130-111745- /O.CON.KSEW.GL.W.0089.000000T0000Z-111011T1200Z/ /O.EXB.KSEW.SC.Y.0833.111011T1200Z-111012T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 236 AM PDT TUE OCT 11 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WIND...SOUTH 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-111745- /O.NEW.KSEW.RB.Y.0035.111011T1900Z-111012T0400Z/ GRAYS HARBOR BAR- 236 AM PDT TUE OCT 11 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * SEAS...7 TO 9 FEET THIS MORNING...BUILDING TO 10 TO 12 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131>135-150-153-156-170-173-176-111745- /O.CON.KSEW.SC.Y.0833.000000T0000Z-111012T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 236 AM PDT TUE OCT 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND...SOUTH TO SOUTHWEST 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 10, 9:58 PM PDT, 33 minutes earlier.
Area forecast discussion, Oct 10, 9:58 PM PDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 958 PM PDT MON OCT 10 2011 .SYNOPSIS...LOW PRESSURE ALOFT AND A STRONG JET OVER THE PACIFIC NORTHWEST WILL CONTINUE BRINGING RAIN TO THE AREA THROUGH TUESDAY NIGHT. THE HEAVIEST RAIN WILL OCCUR IN THE MOUNTAINS. WEAK HIGH PRESSURE ALOFT WILL BUILD OVER THE REGION ON WEDNESDAY FOR THE START OF A BRIEF DRYING TREND. ANOTHER WET PERIOD IS EXPECTED BY THIS WEEKEND. && .SHORT TERM... SHOWER BANDS CONTINUED TO ROTATE INTO THE AREA AROUND AN UPPER LOW OFF THE BRITISH COLUMBIA COAST. THE SHOWERS WERE BEING AIDED BY A STRONG JET ROUGHLY DRAPED ACROSS THE OREGON AND WA BORDER. EXPECT THIS JET TO SLOWLY LIFT N OVERNIGHT...THEREBY KEEPING THE SHOWERS GOING. THE HEAVIEST PRECIP WILL OCCUR IN THE MOUNTAINS...ESPECIALLY ON THE W FACING SLOPES...WHERE OROGRAPHIC ENHANCEMENT WILL RESULT IN LOCALLY HEAVY RAIN AT TIMES OVERNIGHT. MODELS INDICATED THAT THE JET WILL CONTINUE TO LIFT NWD TUE AND EVEN MORE SO TUE NIGHT...THUS LOOK FOR SHOWERS TO SLOWLY DECREASE DURING THE DAY TUE BUT ESPECIALLY TUE NIGHT WHEN THE BEST CHANCE OF PRECIP WILL END UP OVER THE MOUNTAINS. ON WED...A FLAT UPPER RIDGE WILL BE OVER THE REGION BUT HEIGHTS/THICKNESSES WILL NOT BE OVERLY HIGH AND WITH RELATIVELY STRONG ONSHORE FLOW ACROSS THE CWA...EXPECT THE THREAT OF SHOWERS TO LINGER OVER THE MOUNTAINS IN PARTICULAR. SOME AMPLIFICATION OF THE SYNOPTIC SCALE FEATURES ARE ANTICIPATED TO OCCUR WED NIGHT AND THU...PLACING THE CWA MORE UNDER THE INFLUENCE OF AN UPPER RIDGE. THUS EXPECT DRY WEATHER BY THU. PLENTY OF LOW LEVEL MOISTURE WILL LINGER IN THE LOWER ATMOSPHERE FOR AREAS OF MORNING FOG ON THU. .LONG TERM FROM THE PREV DISCUSSION... THE PATTERN BECOMES MORE UNCERTAIN TOWARD THE END OF THE WEEK AND THROUGH THE WEEKEND. HOWEVER...THE GFS/ECMWF ARE COMING INTO CLOSER ALIGNMENT WITH THE IDEA OF A FLATTER RIDGE ON FRIDAY AND SOME MOISTURE BEING EJECTED TOWARD THE AREA FROM A COUPLE OF SYSTEMS OFFSHORE. MODELS AGREE THAT THE NRN BRANCH SYSTEM WILL DIG ACROSS THE AREA SATURDAY BUT HOW MUCH MOISTURE AND ASSOCIATED SHOWER ACTIVITY THIS SYSTEM WILL PRODUCE IS UP IN THE AIR. THERE IS SOME TREND TOWARD NWLY FLOW SETTING UP BEHIND THE SYSTEM ON SUNDAY OR MONDAY BUT MODELS HAVE VARIED FROM RUN TO RUN ON WHETHER ANY RAIN BRUSHES THE AREA. WENT WITH A CLIMO BROAD BRUSH FORECAST INDICATING A CHANCE OF SHOWERS FRIDAY INTO EARLY NEXT WEEK. MERCER && .HYDROLOGY... 1-3 INCHES OF RAIN IS EXPECTED ON THE W FACING SLOPES OF THE CASCADES AND OLYMPICS IN THE 24-HOUR PERIOD ENDING AT 5 PM PDT TUE...WITH THE HEAVIEST AMOUNT FALLING ON THE OLYMPICS AND N CASCADES. THERE COULD BE LOCALIZED AMOUNTS APPROACHING 3.5 INCHES ON THE N CASCADES WHERE RAINFALL WILL PERSIST A BIT LONGER. THESE AMOUNTS WILL CAUSE SOME RISES ON AREA RIVERS...POSSIBLY SHARP RISES ON THE SMALLER STREAMS OR TRIBUTARIES. HOWEVER FLOODING IS NOT EXPECTED THRU NEXT MON...AND APPEARED UNLIKELY BEYOND NEXT MON OUT TO DAY 10. MERCER/05 && .AVIATION...MOIST WESTERLY FLOW ALOFT WILL CONTINUE TONIGHT AND TUESDAY. AT THE SURFACE...MODERATE SOUTHERLY GRADIENTS WILL PREVAIL IN THE WAKE OF A FRONTAL SYSTEM. AIR MASS MOIST AND SLIGHTLY UNSTABLE. KSEA...SOUTH WIND 10 TO 15 KNOTS. POSSIBLE GUSTS TO 20 KNOTS. && .MARINE...SMALL CRAFT ADVISORY WINDS WILL PREVAIL MOST WATERS INTO TUESDAY NIGHT...THEN GRADIENTS WILL RELAX. LOW END GALE FORCE WINDS CANNOT BE COMPLETELY RULED OUT FOR THE COASTAL WATERS TONIGHT AND TUESDAY MORNING BUT IT LOOKS LIKE WINDS WILL STAY A LITTLE BELOW GALE FOR NOW. A LONG PERIOD OF SOUTHWEST WINDS OVER THE OFFSHORE WATERS WILL GENERATE HIGH SWELL BEGINNING TUESDAY NIGHT AND CONTINUING INTO WEDNESDAY. CURRENTLY THE FORECAST IS FOR 16-18 FEET. WINDS FALL OFF WEDNESDAY AND THE FLOW BECOMES OFFSHORE THURSDAY AND FRIDAY. THERE COULD BE SMALL CRAFT ADVISORY EASTERLY WINDS AT THE WEST ENTRANCE AND POSSIBLY THE NORTHERN INLAND WATERS LATER IN THE WEEK. SCHNEIDER && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR ALL WATERS. && WWW.WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:36 AM PDT | Small Craft Advisory for Rough Bar | SEW | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.